Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 82, NWS Pueblo, CO

June 4, 2007El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 4, 2007, 2:04 PM MDT for El Paso County, Colorado. It was in force for 86 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2007, 2:04 PM MDT (20:04 UTC)
Expired
Jun 4, 2007, 3:30 PM MDT
In force
86 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 55 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 2:18 PM MDTHAIL 0.756 Ne Security...Widefie, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1747 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 042006
SVRPUB
COC041-042130-
/O.NEW.KPUB.SV.W.0082.070604T2004Z-070604T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
204 PM MDT MON JUN 4 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES THE CITY OF COLORADO SPRINGS...

* UNTIL 330 PM MDT...

* AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
  CENTERED 5 MILES SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING    
  TOWARD THE SOUTHEAST AT 15 MPH.  ANOTHER SEVERE THUNDERSTORM WAS 8 
  MILES TO THE SOUTHEAST OF THE AIR FORCE ACADEMY.  THIS             
  THUNDERSTORM WAS MOVING TO THE SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COLORADO SPRINGS.
  FOUNTAIN.
  SECURITY.
  WIDEFIELD.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3901 10454 3897 10491 3853 10491 3853 10425

$$
8 follow-up statements
000 
WWUS55 KPUB 042022
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
220 PM MDT MON JUN 4 2007

COC041-042130-
/O.CON.KPUB.SV.W.0082.000000T0000Z-070604T2130Z/
EL PASO CO-
220 PM MDT MON JUN 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR WESTERN EL PASO COUNTY...

AT 216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS CENTERED 9 MILES NORTHEAST OF FOUNTAIN...OR 10 MILES
SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
   COLORADO SPRINGS.
   FOUNTAIN.
   SECURITY.
   WIDEFIELD.

AT 218 PM MDT THE PUBLIC SAW HAIL THE SIZE OF PENNIES 6 MILES TO THE 
NORTHEAST OF WIDEFIELD.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3901 10454 3897 10491 3853 10491 3853 10425

$$
000 
WWUS55 KPUB 042031
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
231 PM MDT MON JUN 4 2007

COC041-042130-
/O.CON.KPUB.SV.W.0082.000000T0000Z-070604T2130Z/
EL PASO CO-
231 PM MDT MON JUN 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR WESTERN EL PASO COUNTY...

AT 229 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS CENTERED 8 MILES EAST OF FOUNTAIN...OR 15 MILES
SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST
AT 15 MPH.

THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH
CENTRAL EL PASO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3901 10454 3897 10491 3853 10491 3853 10425

$$
000 
WWUS55 KPUB 042040
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT MON JUN 4 2007

COC041-042130-
/O.CON.KPUB.SV.W.0082.000000T0000Z-070604T2130Z/
EL PASO CO-
241 PM MDT MON JUN 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR WESTERN EL PASO COUNTY...

AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS CENTERED 13 MILES EAST OF FOUNTAIN...OR 22 MILES
SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST
AT 15 MPH.

THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH
CENTRAL EL PASO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3901 10454 3897 10491 3853 10491 3853 10425

$$
000 
WWUS55 KPUB 042048
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
248 PM MDT MON JUN 4 2007

COC041-042130-
/O.CON.KPUB.SV.W.0082.000000T0000Z-070604T2130Z/
EL PASO CO-
248 PM MDT MON JUN 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR WESTERN EL PASO COUNTY...

AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS CENTERED 19 MILES EAST OF FOUNTAIN...OR 25 MILES
SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST
AT 20 MPH.

THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH
CENTRAL EL PASO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3901 10454 3897 10491 3853 10491 3853 10425

$$
000 
WWUS55 KPUB 042055
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT MON JUN 4 2007

COC041-042130-
/O.CON.KPUB.SV.W.0082.000000T0000Z-070604T2130Z/
EL PASO CO-
255 PM MDT MON JUN 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR WESTERN EL PASO COUNTY...

AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS CENTERED 21 MILES EAST OF FOUNTAIN...OR 27 MILES
SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST
AT 20 MPH.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3901 10454 3897 10491 3853 10491 3853 10425

$$
000 
WWUS55 KPUB 042108
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
309 PM MDT MON JUN 4 2007

COC041-042130-
/O.CON.KPUB.SV.W.0082.000000T0000Z-070604T2130Z/
EL PASO CO-
309 PM MDT MON JUN 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR WESTERN EL PASO COUNTY...

AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS CENTERED 21 MILES EAST OF FOUNTAIN...OR 29 MILES
SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTH AT 15
MPH.

THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
SOUTHEASTERN EL PASO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3901 10454 3897 10491 3853 10491 3853 10425

$$
000 
WWUS55 KPUB 042117
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
318 PM MDT MON JUN 4 2007

COC041-042130-
/O.CON.KPUB.SV.W.0082.000000T0000Z-070604T2130Z/
EL PASO CO-
318 PM MDT MON JUN 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR WESTERN EL PASO COUNTY...

AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS CENTERED 22 MILES EAST OF FOUNTAIN...OR 30 MILES
NORTHEAST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
SOUTHEASTERN EL PASO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3901 10454 3897 10491 3853 10491 3853 10425

$$
000 
WWUS55 KPUB 042131
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT MON JUN 4 2007

COC041-042142-
/O.EXP.KPUB.SV.W.0082.000000T0000Z-070604T2130Z/
EL PASO CO-
332 PM MDT MON JUN 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN EL PASO COUNTY EXPIRES
AT 330 PM MDT...

LAT...LON 3901 10454 3897 10491 3853 10491 3853 10425

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:26 AM MDT, 10 hours 38 minutes earlier.

Area forecast discussion, Jun 4, 3:26 AM MDT, 10 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
326 AM MDT MON JUN 4 2007

.SHORT TERM...
(TODAY AND TONIGHT)

ONLY SUBTLE DIFFERENCES EXPECTED IN THE WEATHER TODAYVS THE PAST
FEW DAYS. FCST AREA STILL UNDER NW FLOW ALOFT. WEAK PV LOBES IN
RUC DATA...EVIDENCE OF WEAK UPPER LVL SHORTWAVE DISTURBANCES...WILL
MOVE ACROSS THE AREA TODAY...WHICH SHOULD ONCE AGAIN KICK OFF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. SHOULD BE AN
EARLY START TO THUNDERSTORMS OVER THE MOUNTAINS AGAIN WITH NEXT PV
LOBE ALREADY MOVING THROUGH WRN CO. THUS STORMS WILL LIKELY BEGIN
FIRING AROUND 11 AM OVER THE HIGHER MOUNTAINS...THEN SPREADING
ACROSS THE ADJACENT PLAINS AFTER 1 PM. MID LVL TEMPS LOOK A LITTLE
WARMER TODAY THAN YESTERDAY...SO MOST AREAS WILL EXPERIENCE A WARM
UP OF AROUND 2 TO 4 DEGREES. CAVEAT TO THIS MAY BE OUT WEST WHERE
SOME RESIDUAL CLOUD COVER FROM CONVECTIVE DEBRIS FROM MAY KEEP
TEMPS SIMILAR TO YESTERDAYS READINGS. MOISTURE IN MODEL SOUNDINGS
LOOK A LITTLE BETTER OVER THE WEST TODAY...THOUGH STILL LOOKING AT
INVERTED V STRUCTURE TO MODEL SOUNDINGS. THUS...THUNDERSTORM
THREAT OUT WEST WILL LIKELY BRING GUSTY WINDS UP TO 40 MPH...CLOUD
TO GROUND LIGHTNING...WITH SOME LOCALIZED RAINFALL AMOUNTS OF UP
TO .10.

ACROSS THE SE PLAINS...LOW LVL MOISTURE STILL IN PLACE WITH AFTN DEW
POINTS IN THE 40S TO AROUND 50 NEAR THE EASTERN BORDER.  THIS YIELDS
CAPES OF 800 TO 1500 J/KG ALONG THE EASTERN MTS/ADJACENT PLAINS AND
LAS ANIMAS AND BACA COUNTIES.  DEEP LAYER SHEARS LOOK SIMILAR TO A
LITTLE STRONGER THAN YESTERDAY...RUNNING AROUND 25-30 KTS DEPENDING
ON THE MODEL RUN.  THUS...THINK PULSE TYPE SEVERE STORMS WILL BE
POSSIBLE AGAIN TODAY IN THE SAME AREAS AS YESTERDAY.  SPC HAS THIS
AREA OUTLOOKED UNDER A SLIGHT RISK...WHICH AGREES WELL.  HAIL UP TO
1 INCH IN DIAMETER WOULD BE THE PRIMARY SEVERE THREAT.  THUNDERSTORM
COVERAGE SHOULD BE GREATEST ALONG THE EASTERN MTS/ADJACENT
PLAINS...WERE SCT POPS LOOK REASONABLE.  ELSEWHERE ISOLATED POPS
SHOULD SUFFICE.  UPPER LEVEL SHORTWAVE EXITS SOUTHERN CO DURING THE
EVENING...WHICH WOULD SUGGEST AN EARLIER END TO CONVECTION TONIGHT.
NOT SURE I BUY THE NAM WHICH BLOWS UP CONVECTION ACROSS NE CO AFTER
06Z.  VORTICITY MAXIMUM POPS IN THIS EVENING WHICH DOESN/T SEEM TO
HAVE MUCH CONTINUITY WITH TIME AND ALSO DOESN/T REFLECT IN THE PV
FIELDS. GFS SEEMS TO SUPPORT A DRIER SOLN AS WELL.  THUS...THINK
THIS IS AN ARTIFACT OF THE CONVECTIVE PARAMETERIZATION GETTING
TURNED ON...AND HAVE DISCOUNTED FOR NOW.  -KT

.LONG TERM...
(TUE THROUGH SUN)

...POTENTIAL FOR STRONG-SEVERE THUNDERSTORMS TUE AFTN/EVE...
...WINDY TO VERY WINDY CONDITIONS WED...
...POSSIBLE IMPACT FIRE WEATHER CONCERNS WED...

TUE...THIS COULD BE AN INTERESTING DAY. WRF AND GFS CONTINUE TO BE
AT ODDS WITH THE PRECIPITATION DEVELOPMENT...WRF GENERATES ALL
KINDS OF CONVECTIVE PRECIPITATION IN THE AFTN AND EARLY EVE WHILE
THE GFS DEVELOPS NOTHING. MIDDLE TO UPPER LEVEL RIDGE FLATTENS OUT
OVER THE ROCKIES AS THE NEXT SIGNIFICANT WEATHER SYSTEM MOVES
THROUGH THE GREAT BASIN. PLENTY OF FUEL SHOULD BE IN PLACE WITH
PROJECTED SURFACE BASED CAPES OF 500 - 2000 J/KG AND LIFTED
INDICES OF -2C TO -6C. DEEP VERTICAL SHEAR...0-6KM...INCREASE TO
40-45KTS. SO...THE POTENTIAL FOR ORGANIZED SEVERE THUNDERSTORMS...
SUPERCELLS...WOULD BE POSSIBLE. A COUPLE OF NEGATIVE ASPECTS FOR
THE DEVELOPMENT AND WILL NEED TO BE OVERCOME. FIRST...MIDLEVEL
WARMING STARTS...SO AN INTENSIFYING THERMAL CAPPING INVERSION
DEVELOPS OVER SOUTHEAST CO...WHICH COULD LIMIT SURFACE BASED
INITIATION THUNDERSTORMS. HOWEVER...THERE IS NO CAP OVER THE
MOUNTAINS...SO THE CONVECTIVE PRECIPITATION COULD DEVELOP OVER THE
EASTERN CO MOUNTAINS AND INITIATE ADDITIONAL DEVELOPMENT AS
OUTFLOW BOUNDARIES COLLIDING HELPS BREAK THROUGH THE CAP. ANOTHER
KEY FACTOR IS THE LACK OF A NOTICEABLE SYNOPTIC SCALE FEATURE TO
HELP ENHANCE CONVECTION. HARD TO DISCERN ANY MIDLEVEL SHORTWAVE
TROUGH OR H3-H2 POTENTIAL VORTICITY LOBE TO ENHANCE LIFT. TOUGH
CALL. IT COULD EITHER BE MOSTLY SUNNY OR SEVERE WEATHER. WILL
MAINTAIN LOW POPS.

WED...MODELS CONTINUE TO SUPPORT A SIGNIFICANT WEATHER SYSTEM
MOVING THROUGH THE CENTRAL ROCKIES BEGINNING LATE TUE NIGHT AND
THROUGH WED NIGHT. RELATIVELY DEEP SOUTHWESTERLY FLOW WILL BE
INCREASING DURING TUE NIGHT. MOUNTAIN TEMPERATURES WILL LIKELY
REMAIN STEADY OR SLOWLY WARM DURING THE NIGHT...ESPECIALLY THE
EASTERN SLOPES OF THE EASTERN CO MOUNTAINS. SIGNIFICANT DRYING
OCCURS IN THE H85-H5 LAYER ACROSS MUCH OF SOUTHERN CO AS THE
SOUTHWEST FLOW CHINOOK STRENGTHENS. 80-130 KT H25 JET STREAK MOVES
OVER MUCH OF CO...ESPECIALLY NORTHERN 1/2...WED AFTERNOON.
MOUNTAIN WAVE POTENTIAL DEVELOPS ALONG WITH POSSIBLE GAP FLOW
STRENGTHENING. H7 AND H5 WINDS INCREASE TO 45-50KTS AND
70-90KTS...RESPECTFULLY BY EARLY WED AFTN. COULD POSSIBLY SEE HIGH
WIND CRITERIA REACHED IN THE MOUNTAINS HIGHER TERRAIN...ESPECIALLY
MOUNTAIN PEAKS. 45-50KTS AT H7 OVER THE SAN LUIS VALLEY COULD
SUPPORT WIND GUSTS APPROACHING 50KTS. ANY INSTABILITY VIRGA-
BOMBS WOULD SUPPORT GUSTS POSSIBLY TO 50KTS ACROSS SAN LUIS
VALLEY WED AFTN/EARLY EVE ALONG WITH BLOWING DUST. I WOULD NOT BE
SURPRISED TO SEE HIGH WIND GUSTS ALONG THE LEE OF THE SANGRE DE
CRISTO MOUNTAINS...WEST OF WESTCLIFF...LA VETA...ETC AND WEST OF
THE I-25 CORRIDOR MAINLY FROM PUEBLO TO THE RATON MESA. SURFACE-
PBL DRYLINE WILL BE ACROSS SOUTHEAST CO...BUT SHOULD QUICKLY RACE
EASTWARD DURING THE MORNING AND WELL INTO THE CENTRAL PLAINS BY
WED AFTN GIVEN THE MUCH DRIER AIR ALOFT MIXING TO THE SURFACE. DEW
POINTS COULD GO FROM AROUND 50S TO 20S ACROSS THE SOUTHEAST CO
PLAINS FROM WED MORNING TO THE AFTN. DAYTIME HUMIDITY LEVELS WILL
BE WELL BELOW 20 PERCENT. THE COMBINATION OF ABOVE AVERAGE
TEMPERATURES...WINDY-VERY WINDY CONDITIONS...AND LOW HUMIDITY
LEVELS COULD CREATE CRITICAL FIRE WEATHER CONDITIONS. BLM STILL
INDICATES FUELS ARE NOT CRITICAL GIVEN THE PAST WET WEATHER...SO
THE PROBABILITY FOR FIRE WEATHER HEADLINES SHOULD BE LOW. THE
GREATEST MOISTURE AND INSTABILITY WILL BE IN NORTHWEST CO TOWARDS
THE CENTRAL MOUNTAINS. PLAN TO MAINTAIN CURRENT POPS/WX.

THU THROUGH SUN...NO CHANGES TO PREVIOUS FORECAST. METZE

&&

.AVIATION...

THUNDERSTORMS WILL DEVELOP ACROSS THE MTS AROUND 17-18Z...AFFECTING
THE KCOS TO KTAD CORRIDOR AND THE SAN LUIS VALLEY FLOOR (KALS VCNTY)
BETWEEN 19-20Z. MAIN THREATS WITH THUNDERSTORMS FOR THE KCOS TO KTAD
CORRIDOR AND SOUTHEAST PLAINS WILL BE BRIEF VFR TO MVFR CIGS AND
HAIL UP TO NICKEL SIZE...BRIEF HEAVY RAINFALL...ERRATIC WIND GUSTS
UP TO 35 MPH AND LIGHTNING.   FOR THE WESTERN AREAS...WIND GUSTS UP
TO 40 MPH...BRIEF LIGHT TO MODERATE RAINFALL UNDER VFR CIGS...AND
LIGHTNING WILL BE THE PRIMARY THREATS.  THUNDERSTORMS SHOULD END FOR
MOST AREAS BY 04Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

31/17
Hazardous weather outlook, Jun 4, 5:56 AM MDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
556 AM MDT MON JUN 4 2007

COZ058>089-093>099-051300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
556 AM MDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS
AFTER 11 AM...THEN SPREAD ACROSS THE ADJACENT PLAINS AFTER 1 PM.
ONE OR TWO STORMS COULD BECOME STRONG TO SEVERE ACROSS THE SOUTHEAST
MOUNTAINS...ADJACENT PLAINS...AND THE NORTHERN RATON RIDGE INCLUDING
LAS ANIMAS AND BACA COUNTIES. STORMS THAT DEVELOP IN THIS REGION
WILL BE CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...WIND
GUSTS UP TO 40 MPH...AND LOCALLY HEAVY RAINFALL. THUNDERSTORMS WILL
BE MORE ISOLATED ACROSS THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST
COLORADO...WITH WIND GUSTS UP TO 40 MPH AND DANGEROUS CLOUD TO GROUND
LIGHTNING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL...ONCE AGAIN...BE POSSIBLE TUESDAY AFTERNOON AND
EARLY EVENING. THE MAIN THREAT FROM THUNDERSTORMS WILL BE HAIL UP
TO 3/4 INCH IN DIAMETER...WIND GUSTS OF UP TO 50 MPH...AND CLOUD
TO GROUND LIGHTNING.

ON WEDNESDAY...A RELATIVELY STRONG WEATHER SYSTEM IS FORECAST TO MOVE
THROUGH THE NORTHERN AND CENTRAL ROCKIES. WINDY TO VERY WINDY CONDITIONS
WILL BE POSSIBLE. THE COMBINATION OF ABOVE AVERAGE TEMPERATURES...WINDY
CONDITIONS...AND LOW DAYTIME HUMIDITY VALUES COULD CREATE CRITICAL
FIRE WEATHER CONDITIONS FOR ELEVATIONS BELOW 10000 FEET.

ON THURSDAY THROUGH SATURDAY...THERE WILL BE A CHANCE OF THUNDERSTORMS
WITH THE MAIN THREAT BEING SMALL HAIL...GUSTY WINDS...AND CLOUD TO
GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 1 PM ACROSS THE EASTERN SLOPES OF THE SOUTHEAST
MOUNTAINS...THE ADJACENT PLAINS...AND ACROSS LAS ANIMAS AND BACA
COUNTIES.

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.